Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Sep 2, 2014, 6:59 PM EDT for Bell County, Harlan County, Leslie County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 6:59 PM EDT (22:59 UTC)
- Expired
- Sep 2, 2014, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Harlan County, KY, Leslie County, KY
The radar
The Knoxville radar (KMRX), 77 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS53 KJKL 022259
SVRJKL
KYC013-095-131-022345-
/O.NEW.KJKL.SV.W.0129.140902T2259Z-140902T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 745 PM EDT
* AT 654 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARJAY...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CALLAWAY AND BALKAN AROUND 705 PM EDT.
BLACKMONT AND STONY FORK JUNCTION AROUND 710 PM EDT.
MOLUS AND INSULL AROUND 715 PM EDT.
COLDIRON AND LAYMAN AROUND 720 PM EDT.
SOUTH WALLINS AND KENTENIA AROUND 725 PM EDT.
WHITE STAR AND FRESH MEADOWS AROUND 730 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE STONY FORK AND CREECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3661 8375 3690 8360 3693 8356 3694 8351
3704 8325 3704 8318 3703 8319 3700 8313
3695 8315 3698 8302 3702 8294 3695 8285
3693 8285 3686 8294 3685 8307 3674 8314
3670 8333 3666 8342 3666 8353 3658 8369
TIME...MOT...LOC 2259Z 266DEG 20KT 3680 8360
HAIL...1.00IN
WIND...60MPH
$$
GREIF2 follow-up statements
080
WWUS53 KJKL 022326
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
726 PM EDT TUE SEP 2 2014
KYC013-022335-
/O.CAN.KJKL.SV.W.0129.000000T0000Z-140902T2345Z/
BELL KY-
726 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3675 8347 3693 8348 3704 8325 3704 8318
3702 8318 3700 8313 3697 8315 3695 8315
3698 8302 3702 8294 3695 8285 3693 8285
3686 8294 3685 8307 3674 8314 3670 8333
TIME...MOT...LOC 2325Z 266DEG 20KT 3680 8342
$$
KYC095-131-022345-
/O.CON.KJKL.SV.W.0129.000000T0000Z-140902T2345Z/
LESLIE KY-HARLAN KY-
726 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN AND
SOUTHEASTERN LESLIE COUNTIES UNTIL 745 PM EDT...
AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLDIRON...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOW AND TWILA AROUND 730 PM EDT.
TEETERSVILLE AND ELCOMB AROUND 735 PM EDT.
GRAYS KNOB AND COBURN AROUND 740 PM EDT.
FARMERS MILL AND CHEVROLET AROUND 745 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3675 8347 3693 8348 3704 8325 3704 8318
3702 8318 3700 8313 3697 8315 3695 8315
3698 8302 3702 8294 3695 8285 3693 8285
3686 8294 3685 8307 3674 8314 3670 8333
TIME...MOT...LOC 2325Z 266DEG 20KT 3680 8342
HAIL...0.75IN
WIND...60MPH
$$
JMW150
WWUS53 KJKL 022344
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT TUE SEP 2 2014
KYC095-131-022354-
/O.EXP.KJKL.SV.W.0129.000000T0000Z-140902T2345Z/
LESLIE KY-HARLAN KY-
744 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR HARLAN AND SOUTHEASTERN LESLIE
COUNTIES WILL EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.
LAT...LON 3675 8347 3693 8348 3704 8325 3704 8318
3702 8318 3700 8313 3697 8315 3695 8315
3698 8302 3702 8294 3695 8285 3693 8285
3686 8294 3685 8307 3674 8314 3670 8333
TIME...MOT...LOC 2344Z 266DEG 20KT 3680 8329
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:45 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 2, 3:45 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT TUE SEP 2 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 343 PM EDT TUE SEP 2 2014 A LINE OF THUNDERSTORMS WITH HEAVY RAINS HAS FORMED ALONG AN OLD OUTFLOW BOUNDARY ACROSS THE MID SECTION OF EASTERN KENTUCKY. SOME OF THE STORMS HAVE BECOME NEAR SEVERE AND EXPECT SOME SEVERE STORM WARNINGS TO BE ISSUED DURING THE NEXT FEW HOURS. THE MAIN THREAT WILL BE WIND GUSTS. ANOTHER CONCERN IS THAT WITH UNIDIRECTIONAL FLOW AND HIGH PRECIPITABLE WATER...FLOODING CONCERNS WILL BE A REAL ISSUE THIS AFTERNOON AND EVENING...MAINLY IN THE SOUTHERN HALF OF EASTERN KENTUCKY AND ESPECIALLY ALONG THE OLD OUTFLOW BOUNDARY. EXPECT THE FRONT TO PUSH THE PRECIPITATION SOUTH OF THE AREA BY WEDNESDAY MORNING. IN GENERAL...THE HRRR AND RAP HAVE NOT BEEN DOING TOO WELL WITH THIS SYSTEM SO FAR. WEDNESDAY FIGURES TO BE A LITTLE MORE COMFORTABLE AS THE HUMIDITY WILL BE A LITTLE LOWER. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 301 PM EDT TUE SEP 2 2014 THE MODELS BEGIN THE EXTENDED PERIOD IN PRETTY GOOD AGREEMENT ONCE AGAIN...WITH A RIDGE OF HIGH PRESSURE...BOTH ALOFT AND AT THE SURFACE...CENTERED OVER THE EASTERN GULF OF MEXICO...ALONG WITH A WELL DEFINED TROUGH OF LOW PRESSURE ALOFT TAKING SHAPE OVER THE NORTHERN PLAINS. THE MODELS HAVE THE RIDGE STEADILY BREAKING DOWN TO BEGIN THE PERIOD...WITH SHOWERS AND STORMS POPPING UP BENEATH IT ACROSS THE TENNESSEE VALLEY DOWN TO THE GULF AND ACROSS PORTIONS OF THE SOUTHEASTERN CONUS. AS THE TROUGH EVOLVES AND STRENGTHENS...IT WILL EJECT OUT OF THE PLAINS WEDNESDAY AND THURSDAY...AND PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS. THE COLD FRONT TRAILING FROM THIS UPPER LOW WILL END UP BEING OUR WEATHER MAKER FOR THE UPCOMING WEEKEND. THE FRONT IS EXPECTED TO INTERACT WITH MOISTURE COMING OFF THE GULF OF MEXICO ON SOUTHWESTERLY WINDS. THE FRONT WILL HAVE A DIFFICULT TIME MOVING EASTWARD...HOWEVER...AS THE RIDGE DIGS IN A BIT JUST OFF THE SOUTHEAST COAST AND FLOW ALOFT BECOMES MORE ZONAL. THERE WILL BE A GOOD CHANCE OF RAIN FRIDAY MORNING THROUGH SUNDAY MORNING...AS LIFT AND MOISTURE ALONG THE SLUGGISH FRONT SET OFF REPEATED ROUNDS OF SHOWERS AND STORMS. THE RAIN SHOULD FINALLY MOVE OUT OF THE AREA SUNDAY EVENING...AS THE FRONT FINALLY MOVES OUT OF THE AREA. TEMPERATURES TO BEGIN THE PERIOD LOOK TO BE ABOVE NORMAL...WITH HIGHS TOPPING OUT AROUND IN THE MID TO UPPER 80S THURSDAY AND FRIDAY. ONCE THE FRONT STALLS ACROSS THE AREA AND PRECIPITATION BECOMES MORE WIDESPREAD...TEMPERATURES WILL LIKELY MAX OUT BELOW NORMAL VALUES SATURDAY THROUGH MONDAY. THE POSITIONING OF THE FRONT OVER THE WEEKEND WILL ALLOW FOR SOME COOLER AND DRIER AIR TO FILTER INTO THE AREA. HIGHS ON SATURDAY SHOULD BE JUST BELOW NORMAL...AS THE BULK OF COOL AIR SHOULD STILL BE TRAPPED NORTH OF THE OHIO RIVER. ON SUNDAY...HOWEVER...ONCE WINDS HAVE SHIFTED TO THE NORTH...TEMPERATURES WILL BE QUITE COOL...WITH READINGS PEAKING IN THE MID TO UPPER 70S FOR MOST LOCATIONS. THE NORTHERLY FLOW WILL ONLY ALLOW FOR A SMALL WARM UP ON MONDAY...AS HIGHS THAT DAY WILL LIKELY ONLY TOP OUT IN THE UPPER 70S AND LOWER 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 156 PM EDT TUE SEP 2 2014 EASTERN KENTUCKY IS PRIMED FOR THUNDERSTORMS AS MOIST AND UNSTABLE CONDITIONS ARE PREVALENT ACROSS THE AREA. THERE IS AN OLD OUTFLOW BOUNDARY BISECTING THE AREA WHICH WE ARE WATCHING AS A FOCAL POINT FOR CONVECTIVE INITIATION AND THERE IS ALSO A FRONT WHICH IS MOVING TOWARD THE AREA FROM THE NORTHWEST WITH LOTS OF PREFRONTAL CONVECTION OUT AHEAD OF IT. MAINLY VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THIS AFTERNOON AND EVENING EXCEPT FOR IN THE VICINITY OF THE THUNDERSTORMS AND RAIN SHOWERS. PUT SOME TEMPO CONDITIONS IN THE TAF AS THE BEST ESTIMATE AS TO WHEN THUNDERSTORMS ARE MOST LIKELY AFFECT THEM. EXPECT SOME VLIFR TO FORM AT THE TAF STATIONS AS WELL AS THE VALLEYS LATER THIS EVENING AS THE CONVECTION MOVES OFF TO THE SOUTH AND EAST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJ LONG TERM...AR AVIATION...JJ
Hazardous weather outlook, Sep 2, 3:52 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 352 PM EDT TUE SEP 2 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 352 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL AND PRODUCE LOCALIZED HIGH WATER WITH CREEKS...DITCHES AND LOW WATER CROSSING RUNNING FULL. DENSE FOG IS POSSIBLE TONIGHT...REDUCING VISIBILITIES TO AROUND A QUARTER OF A MILE OR LESS AT TIMES...ESPECIALLY IN VALLEYS AND ANY AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY THROUGH SUNDAY...MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...WIND SPEED...OR HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KAS/HAL/JJ
In the hours before
Local storm report, Sep 2, 6:02 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST WHITLEY CITY 36.72N 84.48W
09/02/2014 M45.20 MPH MCCREARY KY MESONET
KENTUCKY MESONET RECORDED A 45.2 MPH WIND GUST IN WHITLEY
CITY.
&&
RAYLocal storm report, Sep 2, 6:05 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WHITLEY CITY 36.72N 84.48W
09/02/2014 MCCREARY KY TRAINED SPOTTER
STORM SPOTTER REPORTED ROOF AND GUTTER DAMAGE TO THE VFW
HALL IN WHITLEY CITY ON MAIN STREET.
&&
RAYSpecial weather statement, Sep 2, 6:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT TUE SEP 2 2014
KYZ080-086>088-113>118-120-022315-
LAUREL-KNOTT-KNOX-LESLIE-LETCHER-OWSLEY-PERRY-PIKE-BELL-CLAY-HARLAN-
612 PM EDT TUE SEP 2 2014
...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT TUESDAY EVENING...
SOUTHWESTERN KNOTT...
NORTHERN KNOX...
LESLIE...
LETCHER...
EXTREME SOUTHEASTERN OWSLEY...
SOUTHERN PERRY...
EXTREME SOUTHWESTERN PIKE...
NORTHEASTERN BELL...
CLAY...
NORTHERN HARLAN AND
SOUTHERN LAUREL.
AT 612 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM TOULOUSE TO SCALF...OR ALONG A LINE EXTENDING
FROM HYDEN TO 11 MILES NORTHEAST OF BARBOURVILLE...MOVING EAST AT 30
MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOOTON AROUND
620 PM EDT...DIABLOCK AROUND 625 PM EDT...WARBRANCH AROUND 630 PM
EDT...VIPER AROUND 635 PM EDT...VICCO AROUND 640 PM EDT...
RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3701 8428 3727 8375 3721 8254 3711 8272
3704 8272 3697 8286 3693 8285 3688 8288
3684 8301 3685 8307 3678 8312
TIME...MOT...LOC 2212Z 276DEG 27KT 3723 8330 3693 8367
JMWLocal storm report, Sep 2, 6:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 6 W CORBIN 36.94N 84.22W
09/02/2014 WHITLEY KY LAW ENFORCEMENT
TREE DOWN...PARTIALLY BLOCKING HIGHWAY 511.
&&
JVOGTMILLocal storm report, Sep 2, 6:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG JACKSON 37.56N 83.38W
09/02/2014 BREATHITT KY PUBLIC
POWER LINES DOWN NEAR PIZZA HUT. REPORT FROM FACEBOOK.
&&
JVOGTMILSpecial weather statement, Sep 2, 6:48 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT TUE SEP 2 2014
KYZ044-051-052-022315-
ROWAN-BATH-FLEMING-
648 PM EDT TUE SEP 2 2014
...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT TUESDAY EVENING...
ROWAN...
NORTHERN BATH AND
FLEMING.
AT 648 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
POPLAR PLAINS...OR NEAR FLEMINGSBURG...MOVING EAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GODDARD AROUND
655 PM EDT...MUSES MILLS AROUND 700 PM EDT...HILDA AROUND 705 PM
EDT...BLUESTONE AROUND 710 PM EDT...WALTZ AROUND 715 PM EDT...
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3849 8358 3843 8357 3839 8345 3839 8340
3832 8333 3823 8330 3819 8325 3812 8325
3809 8330 3816 8396 3820 8398 3831 8384
3836 8388 3835 8391 3845 8399 3849 8394
3846 8386 3850 8374
TIME...MOT...LOC 2248Z 278DEG 25KT 3839 8365
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:06 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin | 24 min |
| Sep 2, 3:34 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Sep 2, 3:37 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 38 min |
| Sep 2, 3:44 PM EDT | Special Weather Statement | JKL | Lee | 46 min |
| Sep 2, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 44 min |
| Sep 2, 3:50 PM EDT | Special Weather Statement | JKL | Floyd | 25 min |
| Sep 2, 3:51 PM EDT | Areal Flood Advisory | JKL | Breathitt | 2 hr |
| Sep 2, 4:06 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 24 min |
| Sep 2, 4:13 PM EDT | Special Weather Statement | JKL | Pike | 47 min |
| Sep 2, 4:20 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 40 min |
| Sep 2, 4:29 PM EDT | Special Weather Statement | JKL | Menifee, Montgomery, Powell | 61 min |
| Sep 2, 4:49 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Menifee, Montgomery, Morgan, Powell and 2 more | 4 hr |
| Sep 2, 4:49 PM EDT | Special Weather Statement | JKL | Laurel, Pulaski, Rockcastle, Wayne | 56 min |
| Sep 2, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 51 min |
| Sep 2, 4:55 PM EDT | Special Weather Statement | JKL | Estill, Jackson, Lee, Rockcastle, Wolfe | 65 min |
| Sep 2, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 48 min |
| Sep 2, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 56 min |
| Sep 2, 5:20 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 40 min |
| Sep 2, 5:29 PM EDT | Special Weather Statement | JKL | Elliott, Menifee, Morgan | 61 min |
| Sep 2, 5:39 PM EDT | Special Weather Statement | JKL | Bell, Knox, McCreary, Whitley | 66 min |
| Sep 2, 5:40 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 50 min |
| Sep 2, 5:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley, Perry, Wolfe | 43 min |
| Sep 2, 5:48 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Owsley, Perry | 57 min |
| Sep 2, 5:50 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski | 2 hr |
| Sep 2, 5:54 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Pike | 66 min |
| Sep 2, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Whitley | 54 min |
| Sep 2, 6:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry, Pike | 53 min |
| Sep 2, 6:12 PM EDT | Special Weather Statement | JKL | Clay, Harlan, Leslie, Letcher, Perry | 63 min |
| Sep 2, 6:15 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 4 hr |
| Sep 2, 6:48 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 27 min |
| Sep 2, 6:51 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Perry | 39 min |
| Sep 2, 7:13 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Montgomery, Rowan | 47 min |
| Sep 2, 7:19 PM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.